Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 78, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 24, 2006, 5:21 PM CDT for Goodhue County, Minnesota. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2006, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 24, 2006, 6:03 PM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Goodhue County, MN
The radar
The Minneapolis radar (KMPX), 86 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:30 PM CDT | HAIL 0.75 | Wastedo, MN | |
| Jun 24, 5:45 PM CDT | HAIL 0.5 | 1 Nw Wastedo, MN | HAIL COVERING HIGHWAY 52. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 12:34 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 242222
SVRMPX
MNC049-242315-
/O.NEW.KMPX.SV.W.0078.060624T2221Z-060624T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
521 PM CDT SAT JUN 24 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GOODHUE COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 615 PM CDT
* AT 518 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 60 MPH WINDS. THIS
STORM WAS LOCATED NEAR KENYON...OR ABOUT 16 MILES EAST OF
FARIBAULT...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WANAMINGO...
HADER...
ZUMBROTA...
GOODHUE...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4443 9299 4426 9299 4424 9256 4437 9255
4437 9244 4450 9243
$$
MTF3 follow-up statements
000
WWUS53 KMPX 242242
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
539 PM CDT SAT JUN 24 2006
MNC049-242315-
/O.CON.KMPX.SV.W.0078.000000T0000Z-060624T2315Z/
GOODHUE MN-
539 PM CDT SAT JUN 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR GOODHUE COUNTY...
AT 530 PM...DIME SIZE WAS REPORTED IN HADER.
AT 535 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 60
MPH WINDS. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF GOODHUE...OR
ABOUT 11 MILES SOUTHWEST OF RED WING...AND MOVING NORTHEAST AT 35
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE WELCH...AND FRONTENAC.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4443 9299 4436 9280 4437 9244 4446 9243
4445 9227 4453 9232 4455 9234 4456 9244
4458 9251 4457 9268
$$
MTF000
WWUS53 KMPX 242253
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
552 PM CDT SAT JUN 24 2006
MNC049-242315-
/O.CON.KMPX.SV.W.0078.000000T0000Z-060624T2315Z/
GOODHUE MN-
552 PM CDT SAT JUN 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR GOODHUE COUNTY...
AT 548 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
THIS STORM WAS LOCATED 8 MILES SOUTH OF RED WING...AND MOVING EAST AT
25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE WELCH.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL.SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4457 9272 4447 9273 4445 9268 4437 9255
4437 9244 4446 9243 4445 9227 4453 9232
4455 9234 4456 9244 4458 9251 4461 9261
$$
MTF000
WWUS53 KMPX 242303
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
602 PM CDT SAT JUN 24 2006
MNC049-242312-
/O.CAN.KMPX.SV.W.0078.000000T0000Z-060624T2315Z/
GOODHUE MN-
602 PM CDT SAT JUN 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR GOODHUE COUNTY IS CANCELLED...
RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS.
THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4457 9272 4447 9273 4445 9268 4437 9255
4437 9244 4446 9243 4445 9227 4453 9232
4455 9234 4456 9244 4458 9251 4461 9261
$$
MTFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:26 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 24, 3:26 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 326 PM CDT SAT JUN 24 2006 .DISCUSSION...TONIGHT THROUGH TUESDAY DEEPEN SHORTWAVE WILL PASS ACROSS THE CWA TONIGHT. SEVERE THUNDERSTORMS OVER MAINLY THE MN CWA INTO THIS EVENING AHEAD OF THE LEAD VORT WHICH IS NOW INTO FAR WEST CENTRAL MN. HELD ON TO SOME SHOWERS AND ISOLATED THUNDERSTORMS OVER THE FAR SE CWA ON SUNDAY AS THE SYSTEM ALOFT CLOSES OFF TO THE SOUTH OF US. ANOTHER STRONG SHORTWAVE AND ASSOCIATED COLD FRONT WILL PUSH SOUTHWARD ACROSS THE REGION MONDAY NIGHT AND TUESDAY. KEPT LOW CHANCE POPS OVER THE NW CWA MONDAY AFTERNOON...WITH CHANCE POPS SPREADING OVER THE CWA MONDAY NIGHT AND TUESDAY. FEW CHANGES MADE TO TEMPERATURES DURING THE SHORT TERM. .LONGER TERM...TUESDAY NIGHT THROUGH SATURDAY PERIOD BEGINS WITH A MOIST CYCLONIC FLOW OVERHEAD. SOLUTIONS BETWEEN THE MEDIUM RANGE MODELS SHOW QUITE A BIT OF VARIABILITY ON WHETHER A CLOSED LOW ALOFT WILL MEANDER OVER THE LOCAL AREA THROUGH MID WEEK OR WHETHER A MORE PROGRESSIVE DEEP TROUGH WILL PUSH ACROSS THE GREAT LAKES REGION AS SEEN WITH THE ECMWF. FAVORED MORE OF THE ECMWF SOLUTION AND ENDED THE PRECIPITATION AFTER WEDNESDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH
Hazardous weather outlook, Jun 24, 8:29 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 829 AM CDT SAT JUN 24 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 251330- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 829 AM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE OVER THE EASTERN DAKOTAS WILL MOVE ACROSS CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH THIS EVENING. THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE TROUGH THROUGH THIS EVENING AND A FEW OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT. RAH
In the hours before
Local storm report, Jun 24, 3:58 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
358 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL FAIRHAVEN 45.32N 94.21W
06/24/2006 E0.75 INCH STEARNS MN TRAINED SPOTTER
&&
GJERDINGENSpecial weather statement, Jun 24, 4:06 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 406 PM CDT SAT JUN 24 2006 MNZ075-076-082>084-091-092-242200- BLUE EARTH-FARIBAULT-LE SUEUR-MARTIN-NICOLLET-WASECA-WATONWAN- 406 PM CDT SAT JUN 24 2006 AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF LE CENTER TO 13 MILES SOUTHWEST OF FAIRMONT...AND MOVING EAST AT 30 MPH. PEOPLE IN BLUE EARTH...FARIBAULT...MARTIN...SOUTHEASTERN NICOLLET... SOUTHEASTERN WATONWAN...WASECA AND WESTERN LE SUEUR COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. ONE HALF INCH HAIL...AND WINDS OF 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS. KAT
Local storm report, Jun 24, 4:07 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
407 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 10 E JORDAN 44.67N 93.43W
06/24/2006 E1.50 INCH SCOTT MN TRAINED SPOTTER
HAIL IS COVERING GROUND NEAR LYDIA.
&&
GJERDINGENLocal storm report, Jun 24, 4:16 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL NEW MARKET 44.57N 93.35W
06/24/2006 E0.75 INCH SCOTT MN TRAINED SPOTTER
&&
GJERDINGENLocal storm report, Jun 24, 4:31 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
431 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 NNE ELKO 44.63N 93.29W
06/24/2006 E1.00 INCH DAKOTA MN STORM CHASER
&&
GJERDINGENLocal storm report, Jun 24, 4:33 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
433 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM HAIL CANBY 44.71N 96.27W
06/24/2006 E1.00 INCH YELLOW MEDICINE MN TRAINED SPOTTER
0110 PM HAIL 1 E AUGUSTA 44.68N 91.10W
06/24/2006 E0.50 INCH EAU CLAIRE WI LAW ENFORCEMENT
0115 PM HAIL 1 S AUGUSTA 44.66N 91.12W
06/24/2006 E0.75 INCH EAU CLAIRE WI TRAINED SPOTTER
LASTED 3 MINUTES.
0115 PM HAIL CADOTT 44.95N 91.15W
06/24/2006 E0.75 INCH CHIPPEWA WI LAW ENFORCEMENT
0120 PM HAIL THORPE 44.94N 94.81W
06/24/2006 E1.00 INCH KANDIYOHI MN TRAINED SPOTTER
0137 PM HAIL THORPE 44.94N 94.81W
06/24/2006 E1.00 INCH KANDIYOHI MN TRAINED SPOTTER
0150 PM HAIL LAKESIDE 44.83N 94.56W
06/24/2006 E0.88 INCH RENVILLE MN LAW ENFORCEMENT
0225 PM HAIL 5 S HUTCHINSON 44.82N 94.37W
06/24/2006 E0.88 INCH MCLEOD MN TRAINED SPOTTER
0229 PM HAIL 1 N BUFFALO LAKE 44.75N 94.62W
06/24/2006 E0.50 INCH RENVILLE MN AMATEUR RADIO
0259 PM HAIL 1 N REGAL 45.42N 94.84W
06/24/2006 E0.50 INCH STEARNS MN TRAINED SPOTTER
0313 PM HAIL HAMBURG 44.73N 93.96W
06/24/2006 E0.75 INCH CARVER MN LAW ENFORCEMENT
0329 PM HAIL COLOGNE 44.77N 93.79W
06/24/2006 E1.75 INCH CARVER MN TRAINED SPOTTER
0330 PM HAIL COLOGNE 44.77N 93.79W
06/24/2006 E1.00 INCH CARVER MN LAW ENFORCEMENT
0338 PM TSTM WND DMG COLOGNE 44.77N 93.79W
06/24/2006 CARVER MN LAW ENFORCEMENT
SMALL TRESS DOWN. SEVERAL BRANCHES OF 4 INCHES IN
DIAMETER DOWNED. PEA SIZED HAIL ALSO REPORTED.
0338 PM HAIL COLOGNE 44.77N 93.79W
06/24/2006 E0.88 INCH CARVER MN TRAINED SPOTTER
HAIL IS COVERING THE GROUND.
0348 PM HAIL JORDAN 44.67N 93.63W
06/24/2006 E0.75 INCH SCOTT MN TRAINED SPOTTER
0358 PM HAIL FAIRHAVEN 45.32N 94.21W
06/24/2006 E0.75 INCH STEARNS MN TRAINED SPOTTER
0404 PM HAIL 10 E JORDAN 44.67N 93.43W
06/24/2006 E1.50 INCH SCOTT MN TRAINED SPOTTER
HAIL IS COVERING GROUND NEAR LYDIA.
0415 PM HAIL NEW MARKET 44.57N 93.35W
06/24/2006 E0.75 INCH SCOTT MN TRAINED SPOTTER
0420 PM HAIL 5 NNE ELKO 44.63N 93.29W
06/24/2006 E1.00 INCH DAKOTA MN STORM CHASER
&&
GJERDINGENThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:21 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 41 min |
| Jun 24, 2:06 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 28 min |
| Jun 24, 2:28 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 62 min |
| Jun 24, 2:53 PM CDT | Severe Thunderstorm Warning | MPX | Carver | 67 min |
| Jun 24, 3:31 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 59 min |
| Jun 24, 4:06 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice | 54 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.